Eosinophilic myositis in calpainopathy: Could immunosuppression of the eosinophilic myositis alter the early natural course of the dystrophic disease?

An 11-year-old girl with a calpain-3 gene (CAPN-3) mutation and eosinophilic myositis on muscle biopsy had high serum CK levels and eosinophil counts which showed spontaneous fluctuations. After com- mencement of immunosuppressive therapy reciprocal changes occured in response to alterations in doses of the medications. Subacutely evolving and spreading muscle weakness developed during tapering of the immunosuppressive medications.

These observations suggest that either the occurrence of eosinophilic myositis or the withdrawal of the immunosuppressive treatment may have accelerated the clinical course of the calpainopathy in this case. The positive effect of immunosuppressive therapy might have implications for the management of cal- painopathy with an inflammatory component.

Eosinophilic myositis in calpainopathy Could immunosuppression of the eosinophilic myositis alter the early natural course of the dystrophic disease